Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 177, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 17, 2007, 6:32 PM CDT for Dent County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2007, 6:32 PM CDT (23:32 UTC)
- Expired
- Aug 17, 2007, 7:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Dent County, MO
The radar
The St Louis radar (KLSX), 137 km from the middle of the area, began a volume at 23:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 566 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 1912 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 172331
SVRSGF
MOC065-180030-
/O.NEW.KSGF.SV.W.0177.070817T2332Z-070818T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT FRI AUG 17 2007
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DENT COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 730 PM CDT.
* AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR TURTLE...OR 9 MILES SOUTHEAST OF SALEM...
MOVING NORTHEAST AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
EASTERN DENT COUNTY...INCLUDING THE TOWNS OF STONE HILL AND HOWES
MILL.
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING DAMAGING WINDS...IF
YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.
LAT...LON 3754 9162 3744 9154 3750 9127 3750 9133
3760 9133 3760 9117 3769 9117 3769 9133
3778 9133
$$
CRAMER1 follow-up statement
000
WWUS53 KSGF 180000
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
700 PM CDT FRI AUG 17 2007
MOC065-180010-
/O.CAN.KSGF.SV.W.0177.000000T0000Z-070818T0030Z/
DENT MO-
700 PM CDT FRI AUG 17 2007
...THE SEVERE THUNDERSTORM WARNING FOR DENT COUNTY IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3754 9162 3744 9154 3750 9127 3750 9133
3760 9133 3760 9117 3769 9117 3769 9133
3778 9133
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 6:05 PM CDT, 27 minutes earlier.
Area forecast discussion, Aug 17, 6:05 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 605 PM CDT FRI AUG 17 2007 .SYNOPSIS... THE REMNANTS OF A DIFFUSE SURFACE FRONT STRETCHED FROM NORTHEAST KANSAS AND ACROSS THE MISSOURI OZARKS FRIDAY AFTERNOON. MODEST SURFACE CONVERGENCE ALONG THIS BOUNDARY WAS RESULTING IN SURFACE MOISTURE CONVERGENCE AND AN AXIS OF HIGHER LOW LEVEL THETA-E. SURFACE BASED CAPES WITHIN THIS MOIST AXIS WERE SURPASSING 3000 J/KG. THIS INSTABILITY WAS EVIDENCED BY THE DEVELOPMENT OF CUMULUS AND ISOLATED CONVECTION ON THE OZARK PLATEAU OF SOUTHERN MISSOURI. A WEAK UPPER LEVEL SHEAR AXIS WAS ALSO IN PLACE ACROSS THE REGION BETWEEN THE WESTERLIES TO THE NORTH AND THE CIRCULATION AROUND THE REMNANTS OF ERIN TO THE SOUTHWEST. FOSTER && .DISCUSSION... SEASONABLY HOT AND HUMID CONDITIONS ALONG WITH INCREASING CHANCES OF CONVECTION ARE EXPECTED THIS UPCOMING WEEKEND. THE REMNANTS OF ERIN AND THE WEAK FRONT WILL PLAY A ROLE IN ENHANCING RAIN CHANCES. MODELS DIFFER ON THE EVOLUTION OF THE LEFTOVER CIRCULATION FROM ERIN...BUT WILL FOLLOW CLOSER TO THE GFS SOLUTION WHICH HAS BEEN MORE CONSISTENT AND HAS BETTER CONSENSUS AMONG OTHER MODELS. THE GFS SHEARS OFF SOME SHORT WAVE ENERGY WHILE MAINTAINING THE PRIMARY CIRCULATION OVER WEST TEXAS. THIS ENERGY WILL EJECT NORTHEAST THEN EAST ACROSS THE REGION THIS WEEKEND. THE ASSOCIATED MOISTURE PLUME WILL PUSH PRECIPITABLE WATER VALUES TO NEAR 2 INCHES. EXPECT SCATTERED TO NUMEROUS CONVECTION TO DEVELOP SATURDAY AFTERNOON WITH THE FOCUS OF ACTIVITY FROM SOUTHEAST KANSAS INTO CENTRAL MISSOURI. CONVECTION WILL BE MORE CONCENTRATED FROM THE OZARK PLATEAU NORTHEASTWARD INTO CENTRAL MISSOURI ON SUNDAY. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE BUT DRY ANTECEDENT CONDITIONS WILL PRECLUDE ANY SIGNIFICANT FLOODING RISK. THE INCREASE IN CLOUDS AND SHOWERS WILL KEEP HIGH TEMPERATURES CLOSER TO NORMAL ALTHOUGH IT WILL BE MORE HUMID. THE SUBTROPICAL RIDGE WILL REASSERT ITSELF NEXT WEEK WITH THE CENTER OF THE HIGH ANCHORING OVER THE SOUTHEAST U.S. TEMPERATURES WILL LIKELY BE ABOVE NORMAL IN THE MIDDLE AND UPPER 90S. HIGHS MAY NOT REACH 100 AS THE HIGHER 500 MB HEIGHTS WILL BE TO THE SOUTHEAST AND THE ATMOSPHERE MAY BE MORE MOIST. ISOLATED DIURNAL CONVECTION CANNOT BE RULE OUT ANY DAY BUT COVERAGE WILL BE VERY LIMITED. SOME QUESTION ABOUT THE IMPACT OF A SUBTROPICAL LOW THAT WILL RIDE THE PERIPHERY OF THE RIDGE. THE GFS BRINGS THIS FEATURE INTO THE CENTRAL U.S THE MIDDLE OF NEXT WEEK BUT DEPICTS LITTLE PRECIPITATION. RAIN CHANCES WILL HAVE TO BE INCREASED IF THIS SYSTEM MATERIALIZES. FOSTER && .AVIATION... ISOLATED THUNDERSTORMS MAY AFFECT THE SPRINGFIELD AND JOPLIN TERMINAL VICINITIES THIS EVENING. OTHERWISE VFR CONDITIONS WILL PREVAIL. LIGHT HAZE WILL ONCE AGAIN DEVELOP TOWARD SUNRISE WITH AREAS OF MVFR VISIBILITIES. AN INCREASE IN CONVERGE OF SHOWERS AND THUNDERSTORMS IS EXPECTED SATURDAY AS MOISTURE INCREASES. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Aug 17, 12:45 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CDT FRI AUG 17 2007 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1245 PM CDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...SMALL HAIL...VERY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. AFTERNOON HEAT INDEX VALUES WILL BE NEAR 100 DEGREES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A CHANCE OF THUNDERSTORMS WILL CONTINUE THIS WEEKEND. THE RISK OF SEVERE WEATHER IS VERY LOW. HOWEVER LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. AFTERNOON HEAT INDEX VALUES OVER 100 DEGREES WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Aug 17, 3:55 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 355 PM CDT FRI AUG 17 2007 MOZ079-080-172130- POLK MO-DALLAS MO- 355 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR DALLAS AND POLK COUNTIES UNTIL 430 PM CDT... AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BOLIVAR TO 9 MILES SOUTH OF BUFFALO. THESE STORMS WERE NEARLY STATIONARY. THESE STORMS WILL BE NEAR... BOLIVAR AND BUFFALO BY 430 PM CDT. THE TOWNS OF FOOSE AND HALF WAY ARE IN THE PATH OF THESE STORMS. WINDS AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS. WISE
Special weather statement, Aug 17, 4:25 PM CDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 425 PM CDT FRI AUG 17 2007 MOZ106-172200- OREGON MO- 425 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR OREGON COUNTY UNTIL 500 PM CDT... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHEAST OF ALTON...OR 20 MILES NORTHEAST OF THAYER...MOVING NORTH AT 5 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF OREGON COUNTY. WINDS AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. WISE
Special weather statement, Aug 17, 4:26 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 426 PM CDT FRI AUG 17 2007 MOZ082-092-172200- WRIGHT MO-TEXAS MO- 426 PM CDT FRI AUG 17 2007 ...SIGNIFICANT WEATHER ALERT FOR TEXAS AND WRIGHT COUNTIES UNTIL 500 PM CDT... AT 421 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF MOUNTAIN GROVE...MOVING NORTH AT 5 MPH. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN WRIGHT AND WESTERN TEXAS COUNTIES...INCLUDING THE TOWNS OF DAWSON...GRAFF AND BENDAVIS. WINDS AROUND 50 MPH DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. WISE
Local storm report, Aug 17, 5:02 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 PM CDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM TSTM WND DMG 2 SE CABOOL 37.10N 92.08W
08/17/2007 TEXAS MO LAW ENFORCEMENT
VERY LARGE TREE DOWN
&&
BARJENBRUCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:35 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 55 min |
| Aug 17, 4:44 PM CDT | Flash Flood Warning | SGF | Oregon | 6 hr |
| Aug 17, 6:07 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.